Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2000, 4:54 PM CDT for Lawrence County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 18, 2000, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:15 PM CDT | Hail 1.75 | Hoxie, AR | Hail was covering the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 182155 SVRMEM ARC075-182230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 454 PM CDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS * UNTIL 530 PM CDT * AT 453 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOXIE...MOVING SOUTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 530 PM CDT INCLUDE... COLLEGE CITY... HOXIE...WALNUT RIDGE...MINTURN... .HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3619 9107 3600 9115 3593 9089 3612 9081
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT TUE JUL 18 2000 SATELLITE INDICATES THE VORT MAX IS MOVING EAST ACROSS WESTERN MISSOURI INSTEAD OF SOUTHEAST AS PREVIOUSLY FORECASTED. AT BEST... WE WILL SEE SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY TONIGHT. NEXT COUPLE OF DAYS LOOK MUCH THE SAME WITH ONLY WIDELY SCATTERED THUNDERSTORMS POSSIBLE. EXTENDED FORECAST BRINGS A FRONT THROUGH THE REGION WITH SCATTERED THUNDERSTORMS AND POSSIBLY BRINGING TEMPERATURES TO BELOW NORMAL LEVELS FOR A COUPLE OF DAYS. NUMERIC GUIDANCE APPEARS REASONABLE SO DIDN'T STRAY TOO FAR. PRELIMINARY NUMBERS MEM 78/96/75/93 222 MKL 75/93/69/91 222 JBR 75/91/72/92 222 TUP 76/96/73/94 222 .MEM...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 54 min |
| Jul 18, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.